Has an overdose caused this to happen?

Hello, my name is Taylor, I hope I am posting in the correct place as I'm completly in desperate need of advice. I will try and make this as simple as I can. In 2006 when I was 17 I was anorexic, which led me into a hospital. The hospital overdosed me, after knowing my weight and knew that they had given me to much medication, but tried to deny it, even though I have proof they did. This led to me having Grand mal seizures. I had 17 seizures in the space of 4 hours! its now years later, Im 24 years old now and since the event I have had terrible problems. I suffer terribly with mood swings, agression, irritable, memory problems, can't concentrate, always feeling spaced out, depression, flash backs of different life events that are completly random, psychotic symptoms and many more. I have been seeing so many doctors, psychatrists to see if I have any mental health problems and they can't seem to diagnose me. I was wondering if the Seizures has caused some sort of brain damage? As it all has started after this event. I am going to discuss this with a doctor, But just needed other peoples advice. Thank you very much.

3 Replies

  • sounds like you have been through a rough time, i can't offer any real advice, as its out of the realms of what i have been through.

    ask your doctor for a referral for an MRI and to see a consultant so at the very least you can rule it out.

    but you are already on the right path so pop to your doctor and take it from there.

    have any of the doctors or specialists investigated PTSD (post traumatic stress disorder) as a lot of these symptoms seem to fit, so that might be another avenue worth investigating/ruling out.

    I hope you find the help you need

  • Hi Taylor,

    Thank you for your question. Given the seizures that occured after the overdose, and the symptoms you are now experiencing, it would certainly seem sensible to see a specialist for assessment. We would suggest an MRI as bikerlifestyle says, and a referral to a neurologist - do speak to your GP about this.

    It could be that the mood swings, aggression, memory problems etc are due to damage to the brain, and/or PTSD, but this really does need specialist assessment.

    To discuss this in more detail, please contact our helpline on 0808 800 2244 or helpline@headway.org.uk . We can hopefully help you to get the support you need, and to get referrals to the appropriate doctors.

    Best wishes,


  • Don't know if this will help, look up P.R.E.S. incorrect medication can cause this. My doctor at the rehab unit thought I had suffered this but the hospital thought it was viral encephalitis but they couldn't identify a virus. They don't see many cases of PRES, the rehab doctor said that mine was only the third case he had come across but we can't identify the medication either, I am an enigma, albeit with an ABI now. I did have a flu jab in 2011 for the first time and felt ill since it til the encephalitis, "c'est la vie"

You may also like...